Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 34, NWS Tallahassee, FL

September 10, 2012

NWS Tallahassee, FL issued this small craft advisory at Sep 10, 2012, 2:43 PM EDT. It took effect at Sep 11, 2012, 2:00 AM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2012, 2:43 PM EDT (18:43 UTC)
In effect from
Sep 11, 2012, 2:00 AM EDT
Expired
Sep 11, 2012, 4:10 AM EDT
In force
2 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WHUS72 KTAE 101843
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EDT MON SEP 10 2012

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS FROM THE
SUWANNEE RIVER TO APALACHICOLA FROM 20 TO 60 NM OFFSHORE FROM 2
AM TO 11 AM EDT TUESDAY...

GMZ775-110245-
/O.NEW.KTAE.SC.Y.0034.120911T0600Z-120911T1500Z/
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
243 PM EDT MON SEP 10 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT
TUESDAY. 

* WINDS: EAST AROUND 20 KNOTS.

* SEAS: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD
2 follow-up statements
355 
WHUS72 KTAE 110139
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
939 PM EDT MON SEP 10 2012

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS FROM THE
SUWANNEE RIVER TO APALACHICOLA FROM 20 TO 60 NM OFFSHORE FROM
2 AM TO 11 AM EDT TUESDAY...

GMZ775-110915-
/O.CON.KTAE.SC.Y.0034.120911T0600Z-120911T1500Z/
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
939 PM EDT MON SEP 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
TUESDAY...

* WINDS: EAST AROUND 20 KNOTS.

* SEAS: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
919 
WHUS72 KTAE 110810
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 AM EDT TUE SEP 11 2012

...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED...

GMZ775-110915-
/O.CAN.KTAE.SC.Y.0034.000000T0000Z-120911T1500Z/
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
410 AM EDT TUE SEP 11 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY.

OVERNIGHT MARINE OBSERVATIONS INDICATED THAT SMALL CRAFT ADVISORY
CRITERIA WAS NEVER REALIZED. THEREFORE THE SMALL CRAFT ADVISORY
WAS CANCELLED. WINDS WILL REMAIN ABOVE NORMAL AND MARINERS
SHOULD CONTINUE TO EXERCISE CAUTION DURING THE NEXT FEW DAYS.


$$

BLOCK/WOOL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 10, 10:05 AM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Sep 10, 10:05 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1005 AM EDT Mon Sep 10 2012

.NEAR TERM...
[Rest of Today] After a mostly clear and cool night across the
region, with most locations reaching lows in the lower to middle
60s, (Tallahassee (TLH) bottomed out at the fcst low of 62 with 2
locations reaching the upper 50s), a mostly sunny, very warm, and
dry is still expected for this afternoon. The current fcst looks
essentially on track, so only plan on a few minor tweaks to freshen
up the grids.

&&

.SHORT TERM...
[Tonight through Wednesday] The upper ridge will build further EWD
tonight into Tues with axis centered on MS/TN River Valleys then
reaching Ern states on Wed. Surface high will move Ewd to the Ern
seaboard on Tues then nose down into the Wrn Atlc late Tues into
Wed. Ridge will remain anchored to our NE allowing low level flow
to veer to NE then ENE with gradients tightening and winds
increasing. This will keep deep layer subsidence/dry air over our
area and likely ELY surges especially over marine area at night.
CAM/Local confidence tool quite bullish of marine pops late Tues
into Wed along SRN periphery of ridge but believe POPs are
overdone and lean towards drier solutions. So any showers, albeit
small, Tues into Wed would be mainly across the coast and marine
area farthest from subsidence/high i.e. Panhandle waters. So
overall little change is expected through the short term period,
especially over land with mostly sunny, warm and dry days, and
mostly clear and cool nights with just a slow warming trend,
except possibly at the coast.

&&

.LONG TERM...
[Wednesday Night through Sunday] At the start of the period, an
upper level ridge will be positioned over the Atlantic Seaboard
states with highest heights over the Mid Atlantic. A weak upper
low is forecast over the Lower Mississippi Valley. At the surface,
high pressure will be centered southeast of New England, but ridge
and strengthen SWD all the way to the Gulf of Mexico. Moderate
easterly flow on the southern periphery of this high will bring
increasingly moist air west from the Atlantic into our forecast
area. This will help to gradually increase rain chances. The upper
level energy to the west will lift gradually northeastward as the
next trough amplifies across the Great Plains. The GFS is stronger
and more progressive than the last couple of Euro runs in bringing
the next piece of energy eastward from the Southern Plains into
the Southeast. However, neither models allows the associated cold
front to make it here. By the weekend, low to mid level flow will
begin to veer to onshore, further increasing moisture. Overall,
the forecast will feature PoPs that gradually increase from slight
chance (20) on Thursday to low chance (30) on Friday and Saturday
and then mid range chance (40-50) for Sunday and Monday.
Temperatures will be near to just below normal with highs in the
mid to upper 80s and lows generally in the upper 60s.

&&

.AVIATION...
[Through 12Z Tuesday] VFR conditions will prevail at the
terminals through the period, with just SCT CI which may become
BKN at times. VLD briefly went down to 6SM Vis earlier this
morning, but they are now back to P6SM, and should remain there
for the rest of the period (with just a slight chance of MVFR Vis
late tonight and early Tuesday morning).

&&

.MARINE...
With the Ridge of High Pressure still well off to our
north, winds will remain light and seas will remain low through
today. During the overnight hours Buoy 42036 had dropped to around 2
feet and 6 kts. However, as this ridge noses down the eastern
seaboard, a tightening Pressure Gradient will begin to set up over
the Coastal Waters by late tonight into Tuesday. This could result
in periods of cautionary conditions Tuesday night through Friday,
especially during the late night and early morning hours with east
to northeasterly surges. SCA levels may be realized across well
offshore waters. Will divide the CWF into three zones E-W to account
for impact of surges and higher POPS/SEAS beginning Wed.

&&

.FIRE WEATHER...
Today should be the driest day of the week across the forecast area.
As we have been advertising, inland portions of the Florida Big Bend
and Panhandle will see brief (2-3 hour) durations of RH below 35
percent. However, red flag criteria is not forecast to be met as
winds and dispersion indices are not expected to be high enough to
overcome ERC numbers that are still quite low.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Gould
SHORT TERM...Block
LONG TERM...Wool
AVIATION...Gould
MARINE...Gould/Block
FIRE WEATHER...Wool
Hazardous weather outlook, Sep 10, 4:07 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 AM EDT MON SEP 10 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-110815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
407 AM EDT MON SEP 10 2012 /307 AM CDT MON SEP 10 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
AN EASTERLY SURGE PATTERN WILL DEVELOP OVER THE MARINE AREA
TUESDAY MORNING AND PERSIST THROUGH THE WORK WEEK. MARINERS ARE
ENCOURAGED TO EXERCISE CAUTION IF VENTURING OUT AT NIGHT OR DURING
THE MORNING HOURS. EXCEPT FOR POSSIBLY OVER THE WATERS...
THUNDERSTORMS WILL NOT RETURN TO THE FORECAST UNTIL THE END OF THE
WEEK WITH FAIR WEATHER AND LOW HUMIDITY DOMINATING PRIOR TO THAT
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.